MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; SALINE VASCULAR ACCESS FLUSH

ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; SALINE VASCULAR ACCESS FLUSH
Catalog Number ASK-04001-VCUH3
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "peel away did not tear correctly, the distal tip did not separate, the clinician had to use forceps to remove distal end of sheath from the body of the picc during the insertion.They were able to remove the peel away and complete the procedure without further incident.This was the 3rd incident related to this same incomplete tearing issue.There was no reported patient harm or consequence." associated complaints: 9680794-2024-01004, and 9680794-2024-01003.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath for analysis.Signs of use in the form of biological material were observed on the sheath extrusion and tabs.Visual inspection revealed that the sheath extrusion didn't tear at the score lines towards the tip, confirming that the sheath was torn incorrectly.Microscopic examination confirmed the damage and revealed that the sheath was torn completely down both score lines.It was additionally noted that the tear at the score lines was partially scalloped, which is not the intended appearance of the score lines once torn.The total length of the sheath measured 2 3/4", which is within the specification limits of 2 5/8 - 2 7/8" per the sheath product drawing.The sheath outer and inner diameters could not be accurately measured due to the nature of the damage.Functional testing could not be performed due to the condition of the returned sample.A device history record review was performed, and no relevant findings were identified.The report that a peel-away did not tear correctly was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath didn't tear down the score lines at the tip.The appearance of the torn score lines was also scalloped which is not the sheath's intended appearance.Based on the customer report and the sample received, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ACCESS TRAY
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20309044
Report Number9680794-2024-01005
Device Sequence Number12939629
Product Code NGT
UDI-Device Identifier10801902214895
UDI-Public(01)10801902214895(11)240215(17)250831(10)33F24A0512(21)
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K192414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberASK-04001-VCUH3
Device Lot Number33F24A0512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale